MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE MAVERICK²¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC - MAPLE GROVE MAVERICK²¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493892812350
Medical Device Problem Codes Bent (1059); Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluated by mfr.: returned product consisted of a maverick 2 balloon catheter in two pieces.The balloon was loosely folded.The outer shaft, inner shaft, balloon and tip were microscopically examined.The hypotube was completely separated 85.1cm from the hub.The fracture faces were oval as if kinked prior to separation.There is shaft damage at the exit notch that is consistent with damage seen with the use of a guidewire.The tip is damaged.There are numerous hypotube and shaft kinks.Inspection of the remainder of the device presented no other damage or irregularities.There was no evidence of any material or manufacturing deficiencies contributing to the damage and the reported difficulty.The investigation conclusion is operational context as the product meets the design and manufacture specification but due to anatomical/procedural factors encountered during the procedure, performance was limited.(b)(4).
 
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2017.It was reported that crossing difficulties were encountered and shaft damage occurred.The 82% stenosed target lesion was located in the moderately tortuous and severely calcified mid right coronary artery.Following pre-dilation with a 3.0x12mm non-bsc balloon catheter, a 3.50mmx12mm maverick balloon catheter was advanced for dilation.However, the device failed to cross the lesion and the mid shaft was damaged.The procedure was completed with a different device.No patient complications were reported and the patient's status was stable.However, returned device analysis revealed hypotube break.

Brand Name
MAVERICK²¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key7159280
Report Number2134265-2017-12776
Device Sequence Number738594
Product Code LOX
UDI-Device Identifier08714729370024
UDI-Public08714729370024
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/24/2020
Device Model NumberH7493892812350
Device Catalogue Number38928-1235
Device Lot Number20927687
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/24/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2017
Initial Report FDA Received Date01/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age81 YR